Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 481, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2011, 6:14 PM CDT for 6 counties in Oklahoma. It was in force for 76 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 8, 2011, 7:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Garfield County, OK, Kingfisher County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 87 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:23 PM CDT | TSTM WND DMG | Fairmont, OK | A LARGE PORTION OF THE ROOF AT THE LUTHERAN CHURCH WAS DESTROYED. |
| Aug 8, 6:25 PM CDT | TSTM WND DMG | 6 W Kingfisher, OK | SEVERAL LARGE BARNS WERE HEAVILY DAMAGED. SEVERAL POWER POLES AND TREES WERE SNAPPED OR BLOWN DOWN. |
| Aug 8, 6:35 PM CDT | TSTM WND DMG | 2 Nne Perry, OK | FENCE PANELS AND LARGE LIMBS BLOWN DOWN |
| Aug 8, 6:35 PM CDT | TSTM WND DMG | Kingfisher, OK | THE ROOF AT THE HOSPITAL SUSTAINED DAMAGE. ONE OTHER HOME SUSTAINED MAJOR DAMAGE. NUMEROUS POWER POLES AND LINES ARE DOWN OVER A 4 TO 5 BLOCK AREA. POWER WAS KNOCKED OUT TO MUCH OF THE CITY. THE WINDS WERE ESTIMATED AT 70 MPH. |
| Aug 8, 6:45 PM CDT | TSTM WND GST 62 | 7 Sse Red Rock, OK | |
| Aug 8, 6:50 PM CDT | TSTM WND GST 63 | 7 Sse Red Rock, OK | |
| Aug 8, 6:55 PM CDT | TSTM WND GST 69 | 5 E Orlando, OK | |
| Aug 8, 7:00 PM CDT | TSTM WND DMG | Kingfisher, OK | NUMEROUS POWER POLES DOWN AND ESTIMATED 70 MPH WINDS |
| Aug 8, 7:03 PM CDT | TSTM WND GST 80 | 2 Nnw Stillwater, OK | |
| Aug 8, 7:05 PM CDT | TSTM WND GST 61 | 2 W Stillwater, OK | |
| Aug 8, 7:05 PM CDT | TSTM WND GST 64 | 7 N Coyle, OK | |
| Aug 8, 7:10 PM CDT | TSTM WND GST 67 | 2 W Stillwater, OK | |
| Aug 8, 7:14 PM CDT | TSTM WND GST 72 | 2 Nnw Stillwater, OK | |
| Aug 8, 7:15 PM CDT | TSTM WND DMG | 1 N Stillwater, OK | A TREE WAS KNOCKED OVER AND SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN ON THE CAMPUS OF OKLAHOMA STATE UNIVERSITY. |
| Aug 8, 7:15 PM CDT | TSTM WND DMG | 1 W Stillwater, OK | SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN, WITH NUMEROUS OTHER SMALLER BRANCHES. PART OF THE FACADES WAS RIPPED OFF OF TWO BUSINESSES. POWER WAS KNOCKED FOR TO OVER 3800 RESIDENTS. ALSO, SOME OF THE DEBRIS KNOCKED DOWN POWER LINES, WHICH CAUSED A FEW STRUCTURE |
| Aug 8, 7:20 PM CDT | TSTM WND GST 59 | 2 W Stillwater, OK | |
| Aug 8, 7:20 PM CDT | TSTM WND GST 59 | 7 N Coyle, OK | |
| Aug 8, 7:23 PM CDT | TSTM WND GST 58 | 1 Ne Okarche, OK | |
| Aug 8, 7:25 PM CDT | TSTM WND DMG | Cashion, OK | A MOBILE HOME WAS BLOWN OVER ON THE SOUTH SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 6:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
191
WUUS54 KOUN 082314
SVROUN
OKC011-047-073-083-103-119-090030-
/O.NEW.KOUN.SV.W.0481.110808T2314Z-110809T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
LOGAN COUNTY IN CENTRAL OKLAHOMA...
WESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
GARFIELD COUNTY IN NORTHERN OKLAHOMA...
NOBLE COUNTY IN NORTHERN OKLAHOMA...
BLAINE COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 730 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
BILLINGS TO FAIRMONT TO 4 MILES NORTH OF DOVER TO 4 MILES NORTHEAST
OF WATONGA...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS OF 75 TO 90 MPH...
HAIL UP TO THE SIZE OF QUARTERS...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3658 9688 3649 9703 3636 9703 3633 9692
3625 9691 3624 9681 3617 9681 3595 9714
3573 9726 3573 9833 3583 9863 3616 9864
3617 9808 3659 9787 3661 9691
TIME...MOT...LOC 2313Z 289DEG 24KT 3649 9741 3635 9766
3603 9788 3589 9836
$$
BURKE3 follow-up statements
607
WWUS54 KOUN 082328
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT MON AUG 8 2011
OKC011-047-073-083-103-119-090030-
/O.CON.KOUN.SV.W.0481.000000T0000Z-110809T0030Z/
BLAINE OK-GARFIELD OK-KINGFISHER OK-LOGAN OK-NOBLE OK-PAYNE OK-
628 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN PAYNE...NOBLE...LOGAN...KINGFISHER...GARFIELD AND BLAINE
COUNTIES...
AT 624 PM CDT...A LARGE AND DANGEROUS SEVERE THUNDERSTORM WAS
LOCATED IN NOBLE COUNTY NEAR THE INTERSECTION OF INTERSTATE 35 WITH
HIGHWAYS 412 AND 60. WINDS OVER 90 MPH HAVE ALREADY BEEN MEASURED
TODAY AND THIS STORM ALSO CARRIES A THREAT OF LARGE...WIND-DRIVEN
HAIL.
THE STORM IN NOBLE COUNTY IS PART OF A LINE OF VERY SEVERE STORMS
EXTENDED FROM 7 MILES EAST OF MARLAND TO 9 MILES SOUTHEAST OF
BILLINGS TO MILES SOUTHWEST OF LOYAL...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
DESTRUCTIVE WIND GUSTS OF 75 TO 95 MPH...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. PREPARE FOR WINDS IN EXCESS OF 75 MPH
AND VERY LARGE DAMAGING HAIL. MOVE TO A BASEMENT... STORM SHELTER...
OR INTERIOR ROOM AWAY FROM OUTSIDE WALLS AND WINDOWS.
&&
LAT...LON 3658 9688 3649 9703 3636 9703 3633 9692
3625 9691 3624 9681 3617 9681 3595 9714
3573 9726 3573 9833 3583 9863 3616 9864
3617 9808 3659 9787 3661 9691
TIME...MOT...LOC 2324Z 279DEG 26KT 3656 9702 3641 9734
3603 9769 3589 9820
$$
BURKE781
WWUS54 KOUN 082358
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON AUG 8 2011
OKC011-047-073-083-103-119-090030-
/O.CON.KOUN.SV.W.0481.000000T0000Z-110809T0030Z/
BLAINE OK-GARFIELD OK-KINGFISHER OK-LOGAN OK-NOBLE OK-PAYNE OK-
658 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN PAYNE...NOBLE...LOGAN...KINGFISHER...GARFIELD AND BLAINE
COUNTIES...
AT 656 PM CDT...A LINE OF VERY SEVERE STORMS EXTENDED FROM RED ROCK
TO LAKE MCMURTRY TO ORLANDO...MOVING SOUTHEAST AT 30 MPH. THIS LINE
OF STORMS...AS IT APPROACHES STILLWATER...MAY PRODUCE DESTRUCTIVE
WIND GUSTS OVER 80 MPH ALONG WITH HAIL TO QUARTER SIZE OR LARGER.
ADDITIONAL SEVERE STORMS EXTENDED FROM LAKE CARL BLACKWELL TO 8
MILES NORTHWEST OF OKARCHE...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DESTRUCTIVE WIND GUSTS TO 80 MPH...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. PREPARE FOR WINDS IN EXCESS OF 75 MPH
AND VERY LARGE DAMAGING HAIL. MOVE TO A BASEMENT... STORM SHELTER...
OR INTERIOR ROOM AWAY FROM OUTSIDE WALLS AND WINDOWS.
&&
LAT...LON 3658 9688 3649 9703 3636 9703 3633 9692
3625 9691 3624 9681 3617 9681 3595 9714
3573 9726 3573 9833 3583 9863 3616 9864
3617 9808 3659 9787 3661 9691
TIME...MOT...LOC 2356Z 301DEG 27KT 3629 9696 3609 9716
3577 9807
$$
BURKE699
WWUS54 KOUN 090014
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT MON AUG 8 2011
OKC011-047-090024-
/O.CAN.KOUN.SV.W.0481.000000T0000Z-110809T0030Z/
BLAINE OK-GARFIELD OK-
714 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR GARFIELD
AND BLAINE COUNTIES...
LAT...LON 3660 9690 3657 9689 3649 9703 3636 9703
3634 9702 3633 9692 3625 9691 3624 9681
3617 9681 3595 9714 3573 9726 3573 9821
3599 9820 3617 9746 3660 9746
TIME...MOT...LOC 0014Z 301DEG 27KT 3622 9682 3602 9702
3575 9797
$$
OKC073-083-103-119-090030-
/O.CON.KOUN.SV.W.0481.000000T0000Z-110809T0030Z/
KINGFISHER OK-LOGAN OK-NOBLE OK-PAYNE OK-
714 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN PAYNE...NOBLE...LOGAN AND KINGFISHER COUNTIES...
AT 714 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF GLENCOE TO
7 MILES SOUTH OF STILLWATER TO OKARCHE...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DESTRUCTIVE WIND GUSTS TO 80 MPH...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3660 9690 3657 9689 3649 9703 3636 9703
3634 9702 3633 9692 3625 9691 3624 9681
3617 9681 3595 9714 3573 9726 3573 9821
3599 9820 3617 9746 3660 9746
TIME...MOT...LOC 0014Z 301DEG 27KT 3622 9682 3602 9702
3575 9797
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:50 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 8, 5:50 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT MON AUG 8 2011
.AVIATION...
MAIN ISSUES THIS EVENING ARE ASSOCIATED WITH ADVANCING SFC FRONT AND
CONVECTION ALONG/AHEAD OF THIS BOUNDARY. WILL HAVE VICINITY ACROSS
PORTIONS OF WESTERN INTO CENTRAL SITES WITH A TEMPO GROUP FOR A
COUPLE OF HOURS THIS EVENING AT SEVERAL SITES. OTHERWISE SFC
FRONT WILL APPROACH RED RIVER TUE AFTN WITH NE/E WIND MOST
LOCATIONS. THERE WILL BE SOME GUSTS TO NEAR 20KTS THIS EVENING ON
BOTH SIDES OF FRONT FROM WESTERN INTO CENTRAL OKLAHOMA.
30
&&
.PREV DISCUSSION... /ISSUED 400 PM CDT MON AUG 8 2011/
.DISCUSSION...FIRES...HEAT AND THUNDERSTORMS MAY TAKE EQUAL
PRECEDENCE THIS EVENING. A NOTABLE FRONT WAS BEST DEFINED FROM THE
PANHANDLES INTO FAR NORTHWEST OKLAHOMA. THE FRONT WAS MASKED A BIT
OVER KANSAS...BY SUBSTANTIAL PRESSURE RISES AND DISRUPTION OF THE
SURFACE WINDS THAT OCCURRED BENEATH ELEVATED CONVECTION TODAY. A
LARGER SCALE UPPER TROUGH WAS ANCHORED BY AT TIGHTLY WOUND
CIRCULATION ON THE CANADIAN BORDER...WITH SOUTHERN EXTENSION OF
TROUGHING INTO OKLAHOMA. AS THIS FEATURE SWINGS THROUGH THIS EVENING
WE SHOULD SEE MID LEVEL LIFT...AND ASSOCIATED HEIGHT FALLS DICTATE
THAT THE FRONT SHOULD MOVE SOUTHWARD OVERNIGHT AS THE MODELS
SUGGEST. CONFIDENCE IS NOT HIGH IN THE TIMING OF THE SURFACE WIND
SHIFT...THOUGH THE RUC AND NAM LOOK REASONABLE. WE WILL KEEP THE
RED FLAG WARNING TO ITS 9 PM EXPIRATION. THE WIND SHIFT WILL BE
IMPORTANT INFORMATION TO CREWS IN THE FIELD.
COMPLICATING FACTOR COULD BE THUNDERSTORM OUTFLOW. WITH THE COLD
FRONT MOVING INTO A FULLY MIXED ATMOSPHERE...WITH STEEP LAPSE RATES
AT LOW TO MID LEVELS...AND THE AFOREMENTIONED TROUGH...THERE SHOULD
BE SOME STORM DEVELOPMENT IN NORTHERN OKLAHOMA EARLY THIS EVENING.
TEMPERATURES 105 TO 110 DEGREES AND LOW HUMIDITY BELOW CLOUD BASE
SUGGEST LOCALLY INTENSE DAMAGING WINDS COULD RESULT FROM ANY MATURE
THUNDERSTORMS. THE THREAT SHOULD OCCUR IN A SMALL TIME WINDOW
THROUGH SUNSET. BUT A MODERATE LOW LEVEL JET IS FORECAST...AND THIS
MAY SUPPORT ADDITIONAL STORMS OVERNIGHT...ALONG A CONTINUED
OPPORTUNITY FOR STRONG WIND GUSTS.
THE FRONT IS LIKELY TO MOVE TO THE RED RIVER AND REMAIN IN PLACE
MORE ORE LESS THROUGH EARLY THURSDAY. INHERITED GRIDS LOOK IN GOOD
SHAPE REGARDING A SLIGHTLY LESS HOT...BUT MORE HUMID AIR MASS...AND
INCREASE OF RAIN CHANCES ACROSS THE NORTH AND EAST THIS WEEK. AFTER
ALLOWING THE EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING...WE WILL
TACK ON KINGFISHER...LOGAN...AND STILLWATER TO THE HEAT ADVISORY
THAT WILL GO INTO EFFECT THROUGH FRIDAY. OTHERWISE...NO CHANGES TO
THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 102 74 100 / 30 10 30 20
HOBART OK 79 103 78 103 / 20 20 30 20
WICHITA FALLS TX 82 109 81 107 / 10 20 20 10
GAGE OK 68 99 71 97 / 20 20 30 30
PONCA CITY OK 74 98 74 95 / 40 10 30 40
DURANT OK 80 104 79 103 / 10 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
OKZ004>048-050>052.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011>031-
033>040-044.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
OKZ018>048-050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
TXZ083>090.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
TXZ083>090.
&&
09/22
BURKEHazardous weather outlook, Aug 8, 12:00 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 8 2011
OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON AUG 8 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM HOLLIS TO LAWTON TO
PAULS VALLEY AND ADA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH MIDNIGHT.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH.
HAIL TO THE SIZE OF GOLFBALLS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY TUESDAY MORNING.
DISCUSSION...
A COLD FRONT IS FORECAST TO ENTER NORTHWEST OKLAHOMA IN THE
AFTERNOON LIKELY PROVIDING ENOUGH LIFT TO INITIATE SHOWERS AND
THUNDERSTORMS. A MID LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS
WILL GIVE MODEST VALUES OF WIND SHEAR. THE HOT AND DRY AIRMASS BELOW
CLOUD BASES WILL FACILITATE STRONG WIND GUSTS. EXPECTED LEVELS OF
WIND SHEAR MAY GIVE HAIL. THUNDERSTORMS ARE EXPECTED INTO THE
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTHWEST WIND IN ADVANCE OF A COLD FRONT WILL COMBINE WITH
EXTREMELY HIGH TEMPERATURE AND LOW RELATIVE HUMIDITY TO CAUSE VERY
HIGH TO EXTREME WILDFIRE POTENTIAL TODAY. PLEASE SEE THE RED FLAG
WARNING FOR DETAILS.
DANGEROUS HEAT WILL CONTINUE ACROSS MOST OF THE REGION TODAY. PLEASE
SEE THE EXCESSIVE HEAT WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE NEAR A STALLED FRONTAL BOUNDARY ALONG
THE RED RIVER INTO THE TEXAS PANHANDLE ON TUESDAY AFTERNOON... WITH
THE CHANCE OF STORMS SHIFTING EAST ACROSS MUCH OF THE AREA FROM
TUESDAY NIGHT INTO WEDNESDAY MORNING. OVERNIGHT THUNDERSTORM
COMPLEXES MAY AFFECT PORTIONS OF THE AREA EACH DAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
THOUGH MUCH OF NORTHERN AND CENTRAL OKLAHOMA WILL SEE SOME RELIEF
FROM THE RECENT EXTREME HEAT THIS WEEK... HOT TEMPERATURES WILL
PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEE
THE HEAT ADVISORY FOR DETAILS.
DRY VEGETATION AND HOT TEMPERATURES WILL KEEP WILDFIRE POTENTIAL
HIGH IN LOCATIONS THAT DO NOT MEASURE RAIN THIS WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Aug 8, 4:54 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 454 PM CDT MON AUG 8 2011 OKZ005-006-011-082230- MAJOR OK-WOODS OK-ALFALFA OK- 454 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...MAJOR AND WOODS COUNTIES. AT 454 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES WEST OF ALINE TO 6 MILES SOUTHEAST OF ORION...MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT ORIENTA...CLEO SPRINGS...AND FAIRVIEW. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3664 9827 3616 9822 3617 9882 3656 9878 BURKE
Special weather statement, Aug 8, 5:11 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 511 PM CDT MON AUG 8 2011 OKZ007-012-082245- GARFIELD OK-GRANT OK- 511 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES. AT 511 PM CDT...A STRONG THUNDERSTORM WAS DEVELOPING 4 MILES SOUTHEAST OF KREMLIN...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3676 9753 3643 9747 3641 9788 3666 9791 BURKE
Special weather statement, Aug 8, 5:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT MON AUG 8 2011
OKZ014>016-021-022-082315-
CUSTER OK-DEWEY OK-ROGER MILLS OK-WASHITA OK-BECKHAM OK-
536 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY...
ROGER MILLS AND WASHITA COUNTIES.
AT 536 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES WEST OF PUTNAM TO TEXOLA...MOVING EAST AT 25 MPH. SCATTERED
STORMS WILL AFFECT MUCH OF WESTERN OKLAHOMA EARLY THIS EVENING.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3531 10000 3566 9952 3596 9925 3598 9863
3568 9863 3536 9872 3515 9961 3512 10001
BURKESpecial weather statement, Aug 8, 5:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT MON AUG 8 2011
OKZ008-082330-
KAY OK-
541 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 541 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PECKHAM...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3699 9674 3678 9675 3678 9678 3674 9683
3675 9688 3668 9693 3669 9702 3668 9706
3679 9732 3699 9737 3701 9725 3700 9675
BURKELocal storm report, Aug 8, 5:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST GOLTRY 36.53N 98.15W
08/08/2011 E65 MPH ALFALFA OK PUBLIC
&&
FMLocal storm report, Aug 8, 5:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST OKEENE 36.12N 98.32W
08/08/2011 E75 MPH BLAINE OK PUBLIC
0550 PM TSTM WND GST 1 WSW LAHOMA 36.38N 98.11W
08/08/2011 M96 MPH MAJOR OK MESONET
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:42 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Roger Mills | 33 min |
| Aug 7, 7:47 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Aug 7, 8:11 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 34 min |
| Aug 7, 8:13 PM CDT | Special Weather Statement | OUN | Harper | 32 min |
| Aug 8, 4:43 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more | 16 hr |
| Aug 8, 3:59 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 8, 4:27 PM CDT | Special Weather Statement | OUN | Roger Mills | 18 min |
| Aug 8, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 50 min |
| Aug 8, 4:54 PM CDT | Special Weather Statement | OUN | Major | 36 min |
| Aug 8, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 56 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | OUN | Grant | 34 min |
| Aug 8, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Kingfisher, Major | 57 min |
| Aug 8, 5:36 PM CDT | Special Weather Statement | OUN | Beckham, Custer | 39 min |
| Aug 8, 5:41 PM CDT | Special Weather Statement | OUN | Kay | 49 min |
| Aug 8, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 58 min |
| Aug 8, 6:19 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Washita | 26 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 59 min |
| Aug 8, 6:52 PM CDT | Special Weather Statement | OUN | Greer, Washita | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.